Alert archive / Georgia / Frost Advisories in 2023

Frost Advisory 2, NWS Atlanta, GA

October 7, 20236 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 7, 2023, 3:12 AM EDT for 6 counties in Georgia. It took effect at Oct 8, 2023, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2023, 3:12 AM EDT (07:12 UTC)
In effect from
Oct 8, 2023, 2:00 AM EDT
Expired
Oct 8, 2023, 10:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WWUS72 KFFC 070712
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
312 AM EDT Sat Oct 7 2023

GAZ006-008-009-015-016-071515-
/O.NEW.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/
Fannin-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
312 AM EDT Sat Oct 7 2023

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

* WHAT...Temperatures in the middle 30s will result in frost 
  formation.

* WHERE...Fannin, Union, Towns, Lumpkin and White Counties.

* WHEN...From 2 AM to 10 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
335 
WWUS72 KFFC 071412
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1012 AM EDT Sat Oct 7 2023

GAZ006-008-009-015-016-080000-
/O.CON.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/
Fannin-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
1012 AM EDT Sat Oct 7 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SUNDAY...

* WHAT...Temperatures in the middle 30s will result in frost 
  formation.

* WHERE...Fannin, Union, Towns, Lumpkin and White Counties.

* WHEN...From 2 AM to 10 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
895 
WWUS72 KFFC 080014
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
814 PM EDT Sat Oct 7 2023

GAZ006-008-009-015-016-081400-
/O.CON.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/
Fannin-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
814 PM EDT Sat Oct 7 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SUNDAY...

* WHAT...Temperatures in the middle 30s will result in frost 
  formation.

* WHERE...Fannin, Union, Towns, Lumpkin and White Counties.

* WHEN...From 2 AM to 10 AM EDT Sunday.

* IMPACTS...Frost could kill or damage sensitive outdoor 
  vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Albright
049 
WWUS72 KFFC 080135
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
935 PM EDT Sat Oct 7 2023

GAZ007-081400-
/O.EXA.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/
Gilmer-
935 PM EDT Sat Oct 7 2023

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

* WHAT...Temperatures in the middle 30s will result in frost 
  formation.

* WHERE...Gilmer County.

* WHEN...From 2 AM to 10 AM EDT Sunday.

* IMPACTS...Frost could kill or damage sensitive outdoor
  vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GAZ006-008-009-015-016-081400-
/O.CON.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/
Fannin-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
935 PM EDT Sat Oct 7 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SUNDAY...

* WHAT...Temperatures in the middle 30s will result in frost 
  formation.

* WHERE...Fannin, Union, Towns, Lumpkin and White Counties.

* WHEN...From 2 AM to 10 AM EDT Sunday.

* IMPACTS...Frost could kill or damage sensitive outdoor 
  vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
227 
WWUS72 KFFC 081415
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1015 AM EDT Sun Oct 8 2023

GAZ006>009-015-016-081515-
/O.EXP.KFFC.FR.Y.0002.000000T0000Z-231008T1400Z/
Fannin-Gilmer-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
1015 AM EDT Sun Oct 8 2023

...FROST ADVISORY HAS EXPIRED...

Temperatures have become too warm to support frost, so the Frost
Advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 7, 3:06 AM EDT, 6 minutes earlier.

Area forecast discussion, Oct 7, 3:06 AM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
306 AM EDT Sat Oct 7 2023

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Sunday)
Issued at 305 AM EDT Sat Oct 7 2023

Fall-like temperatures and dry conditions are expected for the short
term period of the forecast.

Cold front well depicted within the dewpoint field this morning. The
front is now approaching far NW GA. The boundary will continue to
move south today, bringing a cooler and drier airmass to the region.
Isolated shra across the far SE portions of the CWA will continue to
diminish early this morning. Clearing on the back side of the front
will also occur, so sunny/clear skies expected through the remainder
of the short term period. With the cooler air moving in,
temperatures will range from about 5 to 15 degrees below normal
through Sunday.

With gusty NW winds, will reduce dewpoints again today. Also,
blended in a little higher gusts than the base guidance was giving.

Temperatures in the far NE Saturday night/early Sunday Morning are
expected to fall into the middle 30s and some frost is definitely
possible in the sheltered areas. Will go ahead and issue a Frost
Advisory due to a still pretty active growing season and grape
harvest.

NListemaa

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 305 AM EDT Sat Oct 7 2023

The general pattern remains calm through the short term.
Temperatures that will remain within 10 degrees of climatological
normal. A surge of warmer air is expected Wednesday bringing daytime
highs back into the upper 70s and lower 80s. But that trend quickly
falls apart as another low moves into the TN river valley sometime
late next week bringing a return to cooler weather and the
possibility of some much needed precip. That being said, there is
plenty of time for this forecast to change, and it will likely do so
over the next couple of days.

No other significant changes to the forecast are expected.
Vaughn

&&

.AVIATION...
(06Z TAFS)
Issued at 1251 AM EDT Sat Oct 7 2023

Patchy sct-bkn IFR clouds and sct-bkn mid level clouds will
diminish over the next hour or two. Drier air will settle across
the area, with clear skies expected for the remainder of the
period. Winds will remain on the west side. Wind gusts to around
25kt will be possible from mid morning through the late afternoon.
Gusts should diminish as the inversion sets up this evening, but
sustained speeds should stay up around 8-9kt.

//ATL Confidence...06Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  44  68  43 /   0   0   0   0
Atlanta         67  46  65  46 /   0   0   0   0
Blairsville     60  36  59  38 /   0   0   0   0
Cartersville    66  39  66  42 /   0   0   0   0
Columbus        75  47  71  46 /   0   0   0   0
Gainesville     67  44  64  44 /   0   0   0   0
Macon           77  46  71  44 /   0   0   0   0
Rome            68  41  68  42 /   0   0   0   0
Peachtree City  69  42  67  42 /   0   0   0   0
Vidalia         82  49  71  47 /  20   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 10 AM EDT Sunday for GAZ006-008-009-
015-016.

Red Flag Warning from noon today to 8 PM EDT this evening for
GAZ037-047>050-058>061-069>074-078>085-089>097-102>109.

&&

SHORT TERM...NListemaa
LONG TERM....Vaughn
AVIATION...NListemaa
Hazardous weather outlook, Oct 6, 10:33 PM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1033 PM EDT Fri Oct 6 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1033 PM EDT Fri Oct 6 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Northwesterly winds gusting 20 to 30 mph, relative humidity
values in the 20 to 30 percent range and dry fuels may result
critical fire weather conditions on Saturday, especially south of
Athens to Columbus. The greatest risk for wildfires is expected
between noon and 8 PM. Precautions should be taken to minimize the
risk of fire starts.

Patchy frost is possible Saturday night and early Monday morning
in the higher terrain of far northeast Georgia. Consider taking
precautions to protect sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 7, 2:43 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
243 AM EDT Sat Oct 7 2023

GAZ008-009-013>016-021>025-027-031>034-038-039-042>046-051>057-
062-066>068-075-076-086-098-110>113-080000-
Union-Towns-Pickens-Dawson-Lumpkin-White-Cherokee-Forsyth-Hall-
Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-
Oglethorpe-Wilkes-Carroll-Douglas-South Fulton-DeKalb-Rockdale-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Warren-
Troup-Meriwether-Pike-Glascock-Jefferson-Emanuel-Treutlen-Telfair-
Wheeler-Montgomery-Toombs-
243 AM EDT Sat Oct 7 2023

...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EVENING
FOR PARTS OF NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE
HUMIDITIES AND GUSTY WINDS...

Relative Humidities of 25 percent or less can be expected for 4
or more hours this afternoon into the evening. Wind gusts will be
NW at 15 to 20 MPH.

With dry fuels, high fire danger conditions can be expected.

Please refer to your local burn permitting authorities
whether you may burn outdoors.  If you do burn outside,
use extreme caution.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 2:53 AM EDTRed Flag WarningFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 34 more17 hr

Nearby

Frost Advisories in Georgia, 2023Every frost advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.